MAUDE Adverse Event Report: DEXTERA SURGICAL INC MICROCUTTER 30 BLUE RELOAD; STAPLE

DEXTERA SURGICAL INC MICROCUTTER 30 BLUE RELOAD; STAPLE
Model Number FG-025320
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation was conducted by the manufacturer on the returned devices.There were no malfunctions noted during the investigation of the stapler and empty blue cartridge that were specified as being used by the physician during the incident.A functional test was also conducted using the returned stapler with representative blue reloads.No issues were noted during deployment of the staples or with the deployed staple lines.
 
Event or Problem Description
The surgeon was performing a reversal of an ileostomy that was completed as part of a previous surgery by another surgeon.During this open procedure, the surgeon successfully used the microcutter 5/80 stapler to resect the mesentery and the ileum without issue.A blue reload was used for the second deployment of the side to side anastomosis (fifth deployment with the stapler).There were no issues noted during loading of the reload or when deploying the staples.Upon opening the stapler jaws, the surgeon noted the tissue to be sticking to the bottom stapler jaw.The physician's assistant used her thumb and index finger to carefully remove the tissue from the jaws, which allowed removal of the stapler.The staple line was inspected and slight oozing was noted but the surgeon determined the oozing to be clinically acceptable.The surgeon completed the side to side anastomosis.The common enterotomy was then closed with another type of stapler.At that point the surgeon noted a leak in the anastomosis and elected to resect the anastomosis and use hand suturing to complete a new one.The case was completed without any patient complications.

Brand Name
MICROCUTTER 30 BLUE RELOAD
Common Device Name
STAPLE
Manufacturer (Section D)
DEXTERA SURGICAL INC
900 saginaw dr.,
redwood city CA 94063
MDR Report Key6904971
Report Number3004114958-2017-00008
Device Sequence Number19104973
Product Code GDW
UDI-Device Identifier11814900003209
UDI-Public(01)11814900003209
Combination Product (Y/N)N
PMA/510(K) Number
K161137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/17/2019
Device Model NumberFG-025320
Device Catalogue NumberFG-025320
Device Lot Number170516B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO